It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

  • Suboxone Tapering....Fears & Questions



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-06-2009, 07:07 PM   #1
    Wild Irish Rose
    Junior Member
    (female)
     
    Join Date: May 2009
    Location: Chi 'burbs
    Posts: 48
    Wild Irish Rose HB User
    Suboxone Tapering....Fears & Questions

    Hi, I'm new here; I haven't read every single post relating to suboxone, but have read a lot of them. If I ask something that someone's already asked (as I surely will), I don't expect anyone to re-answer, but if you could just point me to where I can find the answer?

    I'll be on suboxone a year this July. The things I read are making me very worried, as I already suffer from a lot of the W/D and PAWS symptoms without the W/D and PAWS. I already have severe RLS/crampy legs, bad stomach/intestines, chronic pain, etc. I'm down to 4 mg/day and wondering how I'm going to get through it. At this point, my subdoc is saying he'll taper me 1mg/month till I get to smaller doses. I'm good at 4mg, and every once in a while I "challenge" myself by taking 2mg/day for 4 or 5 days...is that long enough for me to get the true feeling, given sub's half-life?

    My real worry is that when I get to the end of the tapering period, it's going to be too physically difficult for me to taper, because of all my ongoing health issues. I've also heard that sometimes when the tapering becomes too uncomfortable, some docs prescribe benzos or other meds to help the W/Ds. Doesn't that set up a possibility to become addicted to benzos? I'm not on benzos at this time but it scares me because of cross addiction. I've already been addicted to opiates, now sub, and I don't want to take any chances.

    Sorry for the long post. Hope to meet lots of you in my time here. Hope these questions weren't too....dumb.

    Rose
    __________________
    ~If you can't be a poet, be the poem

    ~If you're happy all the time, you lose sight of what really matters***my son Jim

     
    Sponsors Lightbulb
       
    Old 06-06-2009, 07:25 PM   #2
    reachout
    Senior Veteran
    (female)
     
    Join Date: Dec 2006
    Posts: 3,409
    reachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB User
    Re: Suboxone Tapering....Fears & Questions

    Hi Rose

    Welcome to the board. I hope that after spending some time amid this group of people that many of your fears will dissappate. I have not used sub, but I have tapered slowly off the opiod Oxycodone. I don't believe a sub taper is really that much different as what you really taper from is the opiod Buphreneren (sp?) that is in sub.

    Rose, I like the sound of your doctor. Sounds like he is up in a true tapering. Slow and easy. Sounds like when you get to the smaller doses, the doctor will go reaslly slow there also. As I neared the end of my taper, I kept taking smaller and smaller cuts. I was on 1/16 of a 5mg tab when I ended. I never had to jump off, Rose, I walked off.

    Like you, I also have many health issues that existed when I began the tapering. Chronic pain, sleeplessness, crampy legs and other issues. What I can tell you is that the issues, while some still exist, are no worse at all than when I was on the drugs. The pain actually is better because I am not getting any false signals that come from the brain calling for more drugs. Long term use of opids for pain actually increase the pain we sense. I wouldn't have believed it until I experienced it myself!

    I hope you stick around and ask all the questions you want. There are no dumb questions! My best advice right now is not to worry now about the end of the taper. It seems you are in the hands of a good doctor. Work with him and if it gets too rough, the plan can always be tweaked. Stay open and honest with him to continue to get the best care possible.

    Hugs
    reach

     
    The Following User Says Thank You to reachout For This Useful Post:
    harley614 (04-30-2011)
    Old 06-08-2009, 02:30 PM   #3
    Wild Irish Rose
    Junior Member
    (female)
     
    Join Date: May 2009
    Location: Chi 'burbs
    Posts: 48
    Wild Irish Rose HB User
    Re: Suboxone Tapering....Fears & Questions

    Quote:
    Originally Posted by reachout View Post
    Hi Rose

    .... As I neared the end of my taper, I kept taking smaller and smaller cuts. I was on 1/16 of a 5mg tab when I ended. I never had to jump off, Rose, I walked off.

    Like you, I also have many health issues that existed when I began the tapering. Chronic pain, sleeplessness, crampy legs and other issues. What I can tell you is that the issues, while some still exist, are no worse at all than when I was on the drugs. The pain actually is better because I am not getting any false signals that come from the brain calling for more drugs. Long term use of opids for pain actually increase the pain we sense. I wouldn't have believed it until I experienced it myself!......

    Hugs
    reach

    Hi, reach, thanks for both your answer and the hugs When you "walked off", did you have WD symptoms? How bad were they? And I'm wondering about PAWS, also. That's got me really afraid, from the research I've done.

    I didn't put my concern about my pain, RLS, etc., in the right words. I'm not so worried about dealing with them after sub, I'm concentrating on staying clean and making amends to a lot of people. I figure I'll deal with the "after" when it's "after" time I was worried about dealing with both the W/D symptoms and the pain, etc., issues at the same time, when I'm getting off the sub. My counselors at rehab (and some of the other "clients" - my buddies - there) explained how pain is perceived as being worse with long-term opiate use. That I can understand. It's just the W/D and my long-standing health issued together that scares me silly!

    Sorry it took me so long to reply, I know you answered right away. If you want to reply again, I'd love it, and I'd love to hear from others, too, to get a lot of viewpoints.

    Thanks, reach, I appreciate all of your experience you shared with me.

    rose
    __________________
    ~If you can't be a poet, be the poem

    ~If you're happy all the time, you lose sight of what really matters***my son Jim

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Need help getting off Suboxone Sverige82 Addiction & Recovery 71 04-16-2012 05:13 AM
    Can I be in "recovery" while taking Suboxone? kewood Addiction & Recovery 165 08-03-2011 11:42 PM
    Suboxone: will it make withdwawals easier? How easy? thatmonk Addiction & Recovery 17 11-03-2010 04:37 AM
    All long term Suboxone users please read fisherpard Addiction & Recovery 5 09-07-2004 02:32 PM
    Suboxone Taper Banker Addiction & Recovery 27 12-23-2003 07:06 PM

    Tags
    addiction, benzos, opiates, suboxone, tapering



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is On
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:57 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!